I had an interesting and somewhat unpleasant experience recently that led me to do a little bit of research. I was withdrawing from opiate use. My main symptoms I get during withdrawal are depression, coldness and RLS (restless leg syndrome). The RLS is often the worst part since it prevents sleep. I did the first day or two cold turkey. Sleep wasn't very easy, but I could get some. So the third night I decided to take some diphenhydramine (benadryl) to help knock me out. I took 50mg. This is very commonly recommended here on this forum. Well that night I could not sleep at ALL. The RLS was more intense than ever. It was pure torture. I thought it was just the withdrawal. I tried again the next night. Same thing. I didn't take it the night after that and it was much better. So I started to wonder if benadryl exasperates RLS. After a quick google search, I quickly found TONS of articles stating that you should stay away from benadryl and related drugs if you have RLS. Why? Because it makes the symptoms 10 times worse. If you want more info on it, do a search for RLS Benadryl. If you are taking the advice found here and take benadryl for RLS, you might want to quit. You are probably just making your problems worse. Just a little FYI for everyone.